MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43773
Medical Device Problem Codes Premature Activation (1484); Off-Label Use (1494); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2020 - i had a case at (b)(6) (b)(4) this am with dr.(b)(6) and a 6x80 zilver518 deployed in on itself.Used a 6x100 viabahn through the super tight horrible stent malfunction and then used a 6x40 dorado to rupture the stent inside the stent.
 
Additional Manufacturer Narrative
 
Event or Problem Description
This follow-up supplement report is being submitted due to the receipt of additional information on the 25-nov-2020.Additional information as follows: was the device used percutaneously? yes.Which artery was the stent to be placed in? right sfa.Was the approach ipsilateral or contralateral? ipsilateral.If contralateral, was the bifurcation angle tight? n/a.Where on the patient was the percutaneous access site? right cfa.Details of access sheath used (name, fr size, length)? 6fr x 55cm cook ansel.Was the device flushed through both flushing port before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? don't recall and can't tell by angio, but i typically treat over a rosen if.035 or v18 if.018 platform.Was resistance encountered when advancing the wire guide or delivery system to the target location? how did the physician deal with this resistance? no.Was pre-dilation performed ahead of placement of the stent? yes.Was post-dilation performed after the placement of the stent? unable to pass balloon.Viabahn used to reline and then postdilated.Did the tip of the delivery system cross the target location? yes.Are images of the device of procedure available? images of the procedure are available but do not show the device deployment, just the malfunctioned stent after placement.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.Intial complaint details: per rep - 15may2020 - i had a case at womack (b)(4) this am with dr.Cafasso and a 6x80 zilver518 deployed in on itself.Used a 6x100 viabahn through the super tight horrible stent malfunction and then used a 6x40 dorado to rupture the stent inside the stent.
 
Event or Problem Description
Supplemental report being submitted due to imaging review being completed on (b)(6) 2020.Per rep - (b)(6) 2020 - i had a case at womack ((b)(4)) this am with dr.(b)(6) and a 6x80 zilver518 deployed in on itself.Used a 6x100 viabahn through the super tight horrible stent malfunction and then used a 6x40 dorado to rupture the stent inside the stent.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Device evaluation the ziv5-18-125-6-80 device of lot number c1662290 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review:prior to distribution ziv5-18-125-6-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl: a review of the manufacturing records for ziv5-18-125-6-80 of lot number c1662290 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1662290.There is evidence to suggest that the user did not follow the instructions for use (ifu0043-9).The instructions for use (ifu0043-9) states the following: indications for use: the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.It is known that the stent was to be placed in the superficial femoral artery (sfa).Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer (ref att.(b)(4) imaging review ver1'): impression.The complaint of concertinaed stent implantation is confirmed.The imaging and report provide no information as to how this occurred.This can happen if the stability sheath is outside the access sheath.This would be possible if the access sheath had been ipsilateral, short, and completed inserted.Root cause review.A definitive root cause of off label use was identified from the available information as the user did not follow (ifu0043-9).Ziv5-18-125-6-80 devices are intended for use to treat disease of the iliac arteries.Information provided by the customer reveals that the target location for this device was the left sfa.It is not possible to state how the device will perform when used outside of its validated state.It is possible that use in a location other than specified within the ifu contributed to the concertinaed state of the stent.Also, the images were reviewed by cook research inc.(cri) who noted that this issue can arise if the stability sheath is outside the access sheath.Summary.The complaint is confirmed based on customer testimony, at the time of the investigation the patient outcome is unknown.If this information is provided at a later date the file will be updated.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to the investigation being completed on 07-may-2021.Per rep - (b)(6) 2020 - i had a case at (b)(6) this am with dr.(b)(6) and a 6x80 zilver518 deployed in on itself.Used a 6x100 viabahn through the super tight horrible stent malfunction and then used a 6x40 dorado to rupture the stent inside the stent.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10146062
Report Number3001845648-2020-00348
Device Sequence Number3184806
Product Code NIO
UDI-Device Identifier10827002437736
UDI-Public(01)10827002437736(17)221025(10)C1662290
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2022
Device Model NumberG43773
Device Catalogue NumberZIV5-18-125-6-80
Device Lot NumberC1662290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/15/2021
Event Location Hospital
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer05/19/2020
05/19/2020
05/19/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date12/04/2020
01/21/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1